Alert archive / Kansas / Wind Advisories in 2011

Wind Advisory 31, NWS Goodland, KS

December 2, 2011Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Dec 2, 2011, 1:41 PM CST for Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2011, 1:41 PM CST (19:41 UTC)
Expired
Dec 2, 2011, 4:55 PM CST
In force
3 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WWUS73 KGLD 021941
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1241 PM MST FRI DEC 2 2011


COZ090-091-KSZ001-013-030000-
/O.NEW.KGLD.WI.Y.0031.111202T1941Z-111203T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...GOODLAND
1241 PM MST FRI DEC 2 2011 /141 PM CST FRI DEC 2 2011/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* PEAK WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH ARE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

CJS
1 follow-up statement
151 
WWUS73 KGLD 022255
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MST FRI DEC 2 2011


COZ090-091-KSZ001-013-030000-
/O.CAN.KGLD.WI.Y.0031.000000T0000Z-111203T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...GOODLAND
355 PM MST FRI DEC 2 2011 /455 PM CST FRI DEC 2 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS OF 45 MPH OR GREATER ARE NO LONGER EXPECTED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 2, 11:34 AM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 2, 11:34 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MST FRI DEC 2 2011

.DISCUSSION...
1250 AM MST FRI DEC 2 2011

FOR THE SHORT TERM PERIODS THROUGH SUNDAY... THE MAIN FOCUS
REMAINS ON THE INCOMING SYSTEM. THE LATEST SUITE OF NWP GUIDANCE
DEPICTS THE CURRENT CUT OFF LOW OVER THE DESERT SW WILL EJECT AND
OPEN OVER THE SRN AND CNTRL HIGH PLAINS IN RESPONSE TO THE
APPROACHING NRN STREAM S/WV TROUGH COMING OUT OF THE PAC NW.
DPROG/DT OF QPF MAINTAIN RATHER AGGRESSIVE AMOUNTS OF PRECIP
DEVELOPING ACROSS THE SRN AND ERN PORTION OF THE CWA LATE TONIGHT
INTO SAT. THE OUTPUT SUPPORTED BY STRONG ISENTROPIC UPGLIDE
DEVELOPING THIS EVENING COUPLED WITH MODEST MOISTURE AND WAA
ADVECTION AND MID-LVL FRONTO-G. THAT WRITTEN...HISTORICALLY
OPENING WAVES SUCH AS THIS TYPICALLY DO NOT PRODUCE LARGE SNFL
AMOUNTS FOR THE CWA. AS SUCH I WILL MAINTAIN THE WATCH AND SNFL
AMOUNTS BUT WILL NOT EXPAND THE AREA OR INCREASE AMOUNTS SHOULD
HISTORY REPEAT WITH THE BULK OF THE PRECIP PASSING SOUTH AND EAST.
IF THE MODEL DATA DO PAN-OUT THE FCST IS RIGHT IN LINE.

FOR THE ONSET OF PRECIP... AS THE STRENGTHENING UPGLIDE/SLY LLVL
JET MATURES THIS EVENING STRATUS DEVELOPS ALONG WITH A SATURATED
ISOTHERMAL LAYER SUPPORTIVE OF -FZDZ ACROSS THE FAR SRN/SE
COUNTIES. LAPSE RATES, CAPE, SHEAR AND OTHER VARIOUS INDICES
DEPICT THE CHANCE FOR ORGANIZED ELEVATED CONVECTION REMAINING
SOUTH OF THE CWA THUS LIMITING THE THREAT FOR ANY SIGNIFICANT ICE
ACCUMULATIONS. LATE OVERNIGHT THE COLUMN SATURATES AND COOLS
WHEREBY ALL PRECIP SHOULD BECOME SNOW. PER NAM/GFS BUFER SNDGS THE
BEST WINDOW FOR MODEST SNFL RATES APPEARS TO BE IN THE 09-15Z TIME
FRAME. BY MID-DAY SATURDAY THE S/WV TROUGH AXIS SHIFTS QUICKLY
EAST WITH PRECIP ENDING GENERALLY WEST TO EAST BY SUNSET. VERY
COLD TEMPS ARE EXPECT OVERNIGHT SATURDAY INTO SUNDAY. THERE STILL
APPEARS TO BE THE CHANCE FOR -SN SUNDAY NIGHT FOR THE FAR WRN
COUNTIES ASSOC WITH ANOTHER S/WV TROUGH AND REINFORCING SHOT OF
COLD AIR. /PIETRYCHA

FOR THE PERIOD MONDAY THROUGH THURSDAY...LARGE SCALE TROUGH AXIS
WILL BE SLOWLY MOVING EAST TO START THE PERIOD. BEST Q-G FORCING
WILL BE SOUTH AND EAST OF THE FORECAST AREA SO WILL GO DRY. BITTERLY
COLD ARCTIC AIR MASS WILL MOVE INTO THE REGION BEHIND THE NEXT FRONT
AND HIGH TEMPERATURES ON MONDAY MAY NOT GET OUT OF THE TEENS. MODEL
SOLUTIONS HAVE DIVERGED ON HANDLING OF THE TROUGH ON TUESDAY...WITH
EC NOW SHOWING A CUT OFF LOW LINGERING NEAR THE AREA WHILE THE GFS
IS PROGRESSIVE. PERSISTENCY WILL BE USED FOR THE OFFICIAL FORECAST
WITH DRY BUT COLD CONDITIONS. NORTHWEST FLOW WILL BE IN PLACE FOR
THE END OF THE PERIOD WITH ANOTHER FRONT POISED TO BRING A
REINFORCING BLAST OF FRIGID AIR AT THE END OF THE WEEK. /024

&&

.AVIATION...
1034 AM MST FRI DEC 2 2011

FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL AT BOTH KGLD AND
KMCK THROUGH MIDNIGHT...WITH CONDITIONS DETERIORATING EARLY SAT
MORNING AS LIGHT SNOW DEVELOPS FROM THE SW TO THE NE. GUSTY
DAYTIME WINDS WILL DECREASE AROUND SUNSET BEFORE INCREASING BEHIND
COLD FRONT AFTER MIDNIGHT. IFR CONDITIONS ARE EXPECTED TO DEVELOP
AS SNOW INTENSITY INCREASES IN THE 14-15Z TIME-FRAME SAT
MORNING...ALONG WITH BLOWING SNOW AND GUSTY WINDS BY MID MORNING
SATURDAY. CONDITIONS WILL DECREASE FIRST AT KGLD AND ABOUT ONE
HOUR LATER AT KMCK BASED ON CURRENT TIMING. CANT RULE OUT BRIEF
LIFR CONDITIONS IN THE 15Z- 18Z TIME-FRAME AT EITHER SITE IN
MODERATE SNOW OR BLOWING SNOW...HOWEVER TOO FAR OUT TO ADD MENTION
TO TAF WITHOUT PREVAILING...SO WILL HOLD OFF FOR LATER TAF
ISSUANCE.

DR
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON
     FOR KSZ002>004-013>016-027>029-041-042.

NE...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON
     FOR NEZ081.

CO...NONE.
&&
Hazardous weather outlook, Dec 2, 4:43 AM CST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
343 AM MST FRI DEC 2 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
343 AM MST FRI DEC 2 2011 /443 AM CST FRI DEC 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS EXPECTED TO DEVELOP OVERNIGHT TONIGHT. LIGHT
FREEZING DRIZZLE IS ALSO POSSIBLE FOR LOCATIONS SOUTHEAST OF A
LINE FROM CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW IS EXPECTED OVER THE AREA ON SATURDAY...ENDING AROUND
SUNSET. ONE TO THREE INCHES OF SNOW IS EXPECTED NORTHWEST OF A
LINE FROM CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA WHILE AREAS
SOUTHEAST OF THAT LINE MAY RECEIVE 3 TO 6 INCHES OF SNOW. AREAS OF
BLOWING SNOW ARE ALSO POSSIBLE ON SATURDAY WITH WIND CHILLS
DIPPING INTO THE SINGLE DIGITS ABOVE ZERO SATURDAY MORNING. WIND
CHILLS BELOW ZERO ARE POSSIBLE SUNDAY MORNING AS OVERNIGHT LOWS
DIP INTO THE SINGLE DIGITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:05 PM CSTWinter Weather AdvisoryGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more27 hr

Nearby

Wind Advisories in Kansas, 2011Wind Advisories in Colorado, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.